MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE
Catalog Number INS5010
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that a patient with lumbar drainage after an anterior communicating artery aneurysm experienced accidental disconnection of the hermetic lumbar catheter, closed tip (ins5010) from the collection system, leading to removal of the catheter due to infection risk.Imaging showed ventricular enlargement, and a new lumbar catheter was inserted.Risks included excessive csf loss if unnoticed and infection.The connection between the catheter and the collection system appeared insufficiently secured.Additional information was subsequently received as follows: "the collection system used is the ventrex complete evd system from neuromedex (ref: (b)(4)).However, the malfunction does not occur at the junction between the catheter and the collection system.The malfunction is upstream, entirely on the integra system.In practice, after inserting the drainage catheter, we insert a connector into it that will allow it to connect the flexible catheter to the neuromedex system.The accidental disconnection occurred there in our case.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Corrected field: h6 (impact code) the hermetic lumbar catheter (ins5010) was not returned, and no photos of the reported condition were provided; therefore, failure analysis is not possible.Additionally, the device history record (dhr) review was not possible because the product lot number was not reported.However, as per information provided, the user inserted ¿a connector¿ into the catheter to connect it to the neuromedex evd system (ventrex® complete).It is unknown if the connector used is the one included with the ins5010 or a different one.The complaint was described as accidental (the catheter accidentally disconnected from the collection system); thus, a possible root cause could be related to inadvertently pulling on or stretching the device causing it to disconnect from the connector (probably during patient handling).Additional contributors may be related to the female luer not being inserted properly into catheter and/or not using ligatures to help fix the catheter to the connector.As per product ifu: ¿the silicone elastomer tubing should be carefully secured to the connector with ligatures in such a manner as to avoid cutting of the tubing.¿ albeit the above, a root cause determination is not possible since the catheter was not returned.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
EXTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23917252
Report Number2648988-2025-00048
Device Sequence Number9194650
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENTREX COMPLETE EVD SYSTEM ((B)(4))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale